zbMATH — the first resource for mathematics

Analysis of a smoothing method for symmetric conic linear programming. (English) Zbl 1132.90353
Summary: This paper proposes a smoothing method for symmetric conic linear programming (SCLP). We first characterize the central path conditions for SCLP problems with the help of Chen-Harker-Kanzow-Smale smoothing function. A smoothing-type algorithm is constructed based on this characterization and the global convergence and locally quadratic convergence for the proposed algorithm are demonstrated.

90C08 Special problems of linear programming (transportation, multi-index, data envelopment analysis, etc.)
90C25 Convex programming
90C48 Programming in abstract spaces
Full Text: DOI
[1] B. Chen and P. T. Harker,A non-interior-point continuation method for linear complementarity problems, SIAM Journal on Matrix Analysis and Applications14 (1993), 1168–1190. · Zbl 0788.65073
[2] C. Chen and O. L. Mangasarian,Smoothing methods for convex inequalities and linear complementarity problem, Mathematical Programming71 (1995), 51–69. · Zbl 0855.90124
[3] C. Chen and O. L. Mangasarian,A class of smoothing functions for nonlinear and mixed complementarity problems, Computational Optimization and Applications9 (1998), 107–152. · Zbl 0905.90121
[4] X. Chen and P. Tseng,Non-interior continuation methods for solving semidefinite complementarity problems, Mathematics Programming88 (2003), 431–474. · Zbl 1023.90046
[5] S. Engelke and C. Kanzow,Predictor-corrector smoothing methods for the solution of linear programs, Preprint 153, Department of Mathematics, University of Hamburg, Hamburg, March 2000. · Zbl 1028.90026
[6] S. Engelke and C. Kanzow,Predictor-corrector smoothing methods for linear programs with a more flexible update of the smoothing parameter, Preprint 162, Department of Mathematics, University of Hamburg, Hamburg, March 2001. · Zbl 1028.90026
[7] L. Faybusovich,Euclidean Jordan algebras and interior-point algorithm, Positivity, (1)1997, 331–357. · Zbl 0973.90095
[8] L. Faybusovich,Linear systems in Jordan algebras and primal-dual interior-point algorithm, Journal of Computation and Applied Mathematics86 (1997), 149–175. · Zbl 0889.65066
[9] M. Fukushima, Z.-Q. Luo and P. Tseng,Smoothing functions for second-order-cone complementarity problems, SIAM Journal on Optimization12(2) (2001), 436–460. · Zbl 0995.90094
[10] U. Faraut and A. Korányi,Analysis on symmetric cones, Oxford Mathematical Monographs, Oxford University Press, New York, 1994. · Zbl 0841.43002
[11] M.S. Gowda, R. Sznajder and J. Tao,Some P-properties for linear transformations on Euclidean Jordan algebras, Linear Algebra and Its Applications393 (2004), 203–232. · Zbl 1072.15002
[12] C. Kanzow,Some noninterior continuation methods for linear complementarity problems, SIAM Journal on Matrix Analysis and Applications17 (1996), 851–868. · Zbl 0868.90123
[13] C. Kanzow and C. Nagel,Semidefinite programs: new search directions, smoothing-type methods, and numerical results, SIAM Journal on Optimization13(1) (2002), 1–23. · Zbl 1029.90052
[14] Y. E. Nesterov and A. S. Nemirovskii,Interior-point polynomial algorithms in convex programming, SIAM Philadelphia, 1994. · Zbl 0824.90112
[15] S. Schmieta and F. Alizadeh,Extension of primal-dual interior-point algorithms to symmetric cones, Mathematical Programming96(3) (2003), 409–438. · Zbl 1023.90083
[16] P. Tseng,Analysis of a non-interior continuation method based on Chen-Managasarian smoothing functions for complementarity problems. In Reformulation-Nonsmooth, Piecewise Smooth, Semismooth and Smoothing Methods edited by M. Fukushima and L. Qi, Kluwer Academic Publishers, Boston, 381–404, 1999. · Zbl 0928.65078
[17] P. Tseng,Errors bounds and superlinear convergence analysis of some Newton-type methods in optimization. In: G. D. Pillo and F. Giannessi (eds): Nonlinear Optimization and Related Topics. Kluwer Academic Publishers, 2002.
[18] L. W. Zhang and S.X. He,The convergence of a dual algorithm for nonlinear programming, J. Appl. Math. & Computing (old:KJCAM)7(3) (2000), 478–506. · Zbl 0969.65056
[19] L.W. Zhang and Y. J. Liu,Convergence of a nonlinear Lagrange algorithm for nonlinear programming with inequality constraints, J. Appl. Math. & Computing13 (2003), 1–10. · Zbl 1044.90079
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.